skin-hair-icon

Male pattern baldness

Ive started having 1-2 stages of alopecia. My dermatologist advised me against mesotherapy and told me to go for minoxidil. But Ive read reviews that people lose hair again once they stop minoxidil. Will I end up worse if I stop using minoxidil? Or will my condition return to where it was before using minoxidil? I mean Im just 21, how will I apply minoxidil for 10-15 more years daily..
views-icons 47 Views Bookmark this Answer
Bookmark
v

Doctor Answers (2) on Male pattern baldness

doctor profile image
Himanshu Gupta Ghaziabad | Dermatologist
Answered
Once you stop Minoxidil, you will not end up worse, but return to your initial rate of hair loss. Minoxidil has no cumulative dose effect. Studies have shown cumulative effect of finasteride if used for 5 years or more. For further queries you may consult me in private conversation.
Flag this Answer
Flag this answer
message icon Let others know if this answer was helpful
Was this answer helpful?
YES NO
doctor profile image
Answered
Thanks for the query. The treatment typically consists of usage of oral medication (Finasteride) and topical lotion (Minoxidil ). The dosage and duration is decided by your dermatologist. You need to be patient with the treatment protocol as it takes months to see initial improvement. Minoxidil is recommended for indefinite usage. Certain dermatologists supplement biotin, hair serum and advice procedures like PRP therapy which may accelerate the rate of hair growth. PRP needs multiple sessions roughly at 6 weeks intervals. Further information is in the following weblink https://www.aad.org/public/diseases/hair-and-scalp-problems/hair-loss
Flag this Answer
Flag this answer
0/1 people found this helpful
Was this answer helpful?
YES NO